Propecia Linked to Sexual Side Effects
Last Updated on June 26, 2017
Attorneys working with ClassAction.org are no longer investigating this matter. The information here is for reference only. A list of open investigations and lawsuits can be viewed here.
At A Glance
- This Alert Affects
- Men who used hair loss drug Propecia and experienced sexual side effects, such as erectile dysfunction or loss of libido, or were diagnosed with prostate or male breast cancer.
- The hair loss medication has been linked to a number of Propecia sexual side effects, including erectile dysfunction, loss of libido, testicular pain, ejaculation problems, decreased semen volume, and impotence. Propecia has also been associated with male breast cancer and prostate cancer.
- Additional Details
- Propecia is a common medication used to treat hair loss in men.
- In June 2011, the FDA released a statement that Propecia, Proscar and other 5-alpha reductase inhibitors can increase a user's risk for high-grade prostate cancer.
The hair loss drug Propecia has reportedly been linked to a number of serious side effects, including the following:
- Erectile dysfunction
- Orgasm difficulties
- Reduced semen volume
- Ejaculation problems
- Loss of libido
- Testicular pain
The FDA has warned that reports indicate that the hair loss drug may cause sexual side effects which persistent even after the drug has been stopped, and a number of lawsuits claim that the manufacturer failed to warn patients of this risk.
Impotence, Erectile Dysfunction and Infertility
Propecia has been linked to a number of sexual side effects, including erectile dysfunction, in men using the drug. Merck, the manufacturer of the drug, warned men about the possibility of abnormal sexual side effects, but allegedly, mislead consumers to believe that these problems were only temporary. Research dating back as early as 2003 has suggested that only 50% to 59% of men will see their sexual side effects cease after taking the drug, with newer studies indicating that these side effects, which also include ejaculation problems, loss of libido and testicular pain, could be permanent in at least 15% of Propecia or Proscar users, even after discontinuing the drug. One lawsuit has even alleged that some men suffering from sexual side effects related to the drug may have to receive fertility treatment if they wish to have children.
Propecia and Cancer
In addition to sexual side effects, the medication has also been associated with a risk of high-grade prostate cancer, an adverse effect for which the FDA released a warning in June 2011. According to the FDA, Propecia, as well as several prostate drugs including Proscar, add to the risk of high-grade prostate cancer, a disease which is more aggressive when compared to low-grade prostate cancer. While the FDA has only associated the drug with prostate cancer, some users have claimed that Propecia may also be linked to male breast cancer. Symptoms which may indicate breast cancer in users of the drug may include:
- Nipple discharge
- Pain or lumps in breast area
- Male breast enlargement
Before commenting, please review our comment policy.